October 28, 2009,
V.S. asks from San Antonio, TX on October 26, 2009
Mucinex Overdose ?
I accidentally gave my 10 month old 1 tsp of mucinex. He doesn't seem to have any strange reactions so far, should i be worried or call poison control?
1 mom found this helpful
So What Happened?™
I called Poison Control Center and they've adivsed me that there isn't much to worry about. To continue watching for symptoms, but more than likely they wouldn't develop and to keep him hydrated as he could experience some dry mouth. Just wanted to share in case others ran into this situation .
E.S. answers from Houston on October 27, 2009
I am glad he will be ok. I have had to call poison control about 4 times. They are so helpful. Good job on noticing that you gave him to much.
F.P. answers from Killeen on October 27, 2009
Call poision control and let your pediatrition known. Always check and double check dosage amount when giving to meds to infants. I truly wouldn't give that to an infant, cause they'll get over the cough eventually
Moms recommend the following deals from Mamapedia:
J.H. answers from Houston on October 27, 2009
If concerned call poison control but I don't think anything will happen. Posion control is great and are very nice. I gave them a call once to ease my mind.
J.T. answers from Victoria on October 27, 2009
definatly call the pedi when this ever happens. even after hours they will call you back and let you know what to do. you can also call the hospital and ask to talk to the nursery nurse...they are there 24 hrs and will answer any of your questions. hope your baby is fine.
C.M. answers from Houston on October 27, 2009
Call them NOW. There are different types of mucinex.
The plain purple bottle should be ok, I think, my son has been on mucinex since he was one and the only reason he was on it was because it had relatively litle side effects. Make sure he drinks alot of water afterwards as mucinex ccan act as a diuretic.
Lets us know how he is doing.
W.W. answers from Houston on October 27, 2009
I am sure he will be ok. If you are worried take him to the ER. It is better to over-react than to not react and just worry.
S.B. answers from Houston on October 28, 2009
S.L. answers from Austin on October 27, 2009
Always call poison control if you aren't sure. They are super helpful.
K.A. answers from Houston on October 27, 2009
Hi, accidents like that do happen, but I would call Poison Control or your nearest ER. I don't know how long it's been since you gave it to him or what the dosage would be for a child his age IF he should take it at all. Most meds say to ask your Dr if under a certain age. You have to be very careful giving meds to a child that young. It's better to be safe calling them about it rather than have him start with some type of reaction all of a sudden.